LEGAL NOTICE TO THE FOLLOWING ALLNURSES SUBSCRIBERS: Pixie.RN, JustBeachyNurse, monkeyhq, duskyjewel, and LadyFree28. An Order has been issued by the United States District Court for the District of Minnesota that affects you in the case EAST COAST TEST PREP LLC v. ALLNURSES.COM, INC. Click here for more information
Do not volunteer any health information to your future employer, so long as it's not communicable in nature. If you are able to perform the duties necessary for a nurse without subjecting the patient's health, you should be fine. SSRIs are not inhibitory, as long as you don't present any identifiable signs of psychosis or mental impairment.
Just nervous that it would be considered "mentally impaired."
The simple solution is to not share that information with your employer. I do not share any information about my mental health with any employer. SSRIs are among the most commonly prescribed medication out there and they don't impair functioning. You should not have a problem.
Unless the medication is giving you any untoward side effects (like extreme fatigue or you are one of those people that ends up with SSRI induced mania-and you would know that by now ) that make you unsafe or you get breakthrough sx bad enough to make you unsafe, I see no problem. I think you would be surprised by the number of nurses who have saught treatment for depression/anxiety. I think a lot of that goes and in hand with having a high stress job
I take Zoloft, Xanax, invega and ambien all in the same day. Before I was put on Zoloft and invega, I was on abilify, celexa, and seroquel. Lost two jobs before we found that Zoloft and invega was the trick. The above made me drowsy and incompetent to work.
I'm pretty familiar with psychotropics but never heard of Invega. Know what you mean about drowsiness at work---when I first started Lamictal, it made me so sleepy that I could barely keep my eyes open if I sat down at my desk for more than about 15 mins. I'm OK now, even with the addition of Zyprexa (which I take in teeny-tiny amounts and only @ night and PRN for mania). But those early days on the Lamictal were pretty scary.....I probably shouldn't even have been driving then.
Wouldn't it be great to have a medication that takes care of psych disorders without making you a) gain weight, b) feel sleepy and tired all the time, c) cycle in and out of unwanted mood shifts (in some people), and d) cost an arm and a leg? Yep, I think so too.